Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 431, NWS Jackson, MS

November 16, 2014Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 16, 2014, 10:31 PM CST for Lamar County, Marion County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2014, 10:31 PM CST (04:31 UTC)
Expired
Nov 16, 2014, 11:30 PM CST
In force
59 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 9:49 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS54 KJAN 170431
SVRJAN
MSC073-091-170530-
/O.NEW.KJAN.SV.W.0431.141117T0431Z-141117T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CST SUN NOV 16 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 1130 PM CST

* AT 1031 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  VARNADO...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINEBUR AROUND 1050 PM CST.
  BAXTERVILLE AROUND 1055 PM CST.
  PURVIS AROUND 1115 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3099 8948 3101 8951 3100 8955 3100 8983
      3107 8985 3107 8992 3108 8993 3133 8935
      3100 8935 3100 8941 3098 8942 3097 8947
TIME...MOT...LOC 0431Z 243DEG 35KT 3098 8984

HAIL...<.75IN
WIND...60MPH

$$

CME
3 follow-up statements
970 
WWUS54 KJAN 170444
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1044 PM CST SUN NOV 16 2014

MSC073-091-170530-
/O.CON.KJAN.SV.W.0431.000000T0000Z-141117T0530Z/
MARION MS-LAMAR MS-
1044 PM CST SUN NOV 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAMAR
AND SOUTHEASTERN MARION COUNTIES UNTIL 1130 PM CST...

AT 1045 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SANDY HOOK...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINEBUR AROUND 1050 PM CST.
  BAXTERVILLE AROUND 1055 PM CST.
  PURVIS AROUND 1110 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3099 8948 3101 8951 3100 8955 3100 8980
      3113 8980 3133 8935 3100 8935 3100 8941
      3098 8942 3097 8947
TIME...MOT...LOC 0445Z 243DEG 35KT 3104 8970

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

CME
986 
WWUS54 KJAN 170456
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CST SUN NOV 16 2014

MSC091-170507-
/O.CAN.KJAN.SV.W.0431.000000T0000Z-141117T0530Z/
MARION MS-
1056 PM CST SUN NOV 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3097 8947 3100 8949 3101 8951 3100 8955
      3100 8966 3116 8965 3133 8935 3100 8935
      3100 8942 3098 8943
TIME...MOT...LOC 0457Z 243DEG 35KT 3108 8957

$$

MSC073-170530-
/O.CON.KJAN.SV.W.0431.000000T0000Z-141117T0530Z/
LAMAR MS-
1056 PM CST SUN NOV 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LAMAR
COUNTY UNTIL 1130 PM CST...

AT 1057 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BAXTERVILLE...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PURVIS AROUND 1110 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3097 8947 3100 8949 3101 8951 3100 8955
      3100 8966 3116 8965 3133 8935 3100 8935
      3100 8942 3098 8943
TIME...MOT...LOC 0457Z 243DEG 35KT 3108 8957

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

CME
502 
WWUS54 KJAN 170507
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 PM CST SUN NOV 16 2014

MSC073-170530-
/O.CON.KJAN.SV.W.0431.000000T0000Z-141117T0530Z/
LAMAR MS-
1107 PM CST SUN NOV 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAMAR COUNTY UNTIL 1130 PM CST...

AT 1108 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURVIS...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PURVIS AROUND 1115 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3097 8947 3100 8949 3101 8951 3100 8955
      3120 8952 3128 8936 3100 8935 3100 8942
      3098 8943
TIME...MOT...LOC 0508Z 243DEG 35KT 3109 8945

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 9:25 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 16, 9:25 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CST SUN NOV 16 2014

.UPDATE...PRECIP WILL BE ENDING LATER TONIGHT INTO EARLY TOMORROW
MORNING AS THE SYSTEM MOVES OUT OF THE CWA. COLDER AIR WILL CONTINUE
FILTERING INTO THE REGION TONIGHT AND ESPECIALLY TOMORROW. LOW TEMPS
TONIGHT WILL RANGE FROM THE LOWER 30S NORTHWEST TO THE LOWER 40S
SOUTHEAST. ONLY CHANGES TO THE CURRENT FORECAST WERE TO THE POPS/WX
AND THE HOURLY TEMPS TO ACCOUNT FOR THE LATEST TRENDS. /27/

&&

.AVIATION...PREDOMINATELY MVFR CEILINGS AND VISBYS ARE NOW BEING
OBSERVED ACROSS MOST OF THE AREA AS A LARGE SWATH OF LIGHT TO
MODERATE RAIN SHOWERS CONTINUES TO SPREAD ACROSS THE REGION. THERE
ARE ALSO BRIEF REDUCTIONS TO LIFR/IFR CONDITIONS IN OCCASIONAL
HEAVIER SHOWERS AND OCCASIONAL THUNDER. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE EVENING AND INTO
PART OF THE OVERNIGHT. THE ACTIVITY WILL END IN THE NORTHWEST DELTA
BY 07Z...THEN THE NATCHEZ CORRIDOR BY 09Z BEFORE CLEARING THE REGION
BY 11Z. MVFR CEILINGS WILL PERSIST AT SOME TERMINALS INTO MONDAY
MORNING. SURFACE WINDS WILL BE RATHER GUSTY ON MONDAY...WITH N TO NW
GUSTS BETWEEN 20 AND 30 KTS AT TIMES. /17/

&&

.PREV DISCUSSION... /ISSUED 424 PM CST SUN NOV 16 2014/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...IT HAS BEEN A RAINY
AND COLD AFTERNOON FOR MUCH OF THE ARKLAMISS REGION. A SWATH OF
LIGHT TO MODERATE RAIN HAS BISECTED THE CWA THROUGH THE DAY AND MANY
HAVE RECEIVED SOME GOOD RAIN AMOUNTS IN THE WAKE OF MANY DRY
WEATHER DAYS. STORM TOTAL PRECIP INDICATES ABOUT 1-3 INCHES IN THE
MAIN RAIN SWATH AND AT LEAST UP TO AN INCH OUTSIDE OF THAT TODAY.
THE MAIN AXIS OF RAIN HAS GENERALLY BEEN FROM JONESVILLE LOUISIANA
TO JACKSON TO COLUMBUS AND THIS HAS SLOWLY BEEN SHIFTING TO THE
SOUTH AND EAST THROUGH THE AFTERNOON. THERE HAS BEEN SOME EMBEDDED
THUNDERSTORMS BUT MOST OF THE MORE ROBUST CELLS HAVE REMAINED
FURTHER TO THE SOUTH IN CENTRAL LOUISIANA. THIS SWATH OF RAIN WILL
CONTINUE THROUGH THE REST OF THIS AFTERNOON INTO THE EVENING AS A
LOW PRESSURE SYSTEM DEVELOPS AND DRAGS THE FRONT THROUGH THE REGION
LATER TONIGHT. AHEAD OF THIS...THERE REMAINS POTENTIAL FOR A FEW
ROBUST STORMS IN THE SOUTHEAST WHERE THE BEST MOISTURE AND
INSTABILITY HAS BEEN ABLE TO SURGE NORTH FROM THE COAST THROUGH THE
DAY THANKS TO VERY GUSTY SOUTHERLY WINDS. LOWER TO MID 60S DEWPOINTS
HAVE GOTTEN INTO THE PINE BELT AND TEMPERATURES HAVE REACHED INTO
THE LOWER TO MID 70S TODAY. IF THERE WERE TO BE ANY ORGANIZED STRONG
TO SEVERE STORM IT WOULD BE MOST LIKELY IN THIS AREA WHERE THE
ATMOSPHERE IS A LITTLE MORE UNSTABLE AND IN THE WARM SECTOR. WILL
CONTINUE TO MENTION A LIMITED POSSIBILITY IN THIS REGION FOR
TONIGHT.

THROUGH THE EVENING RAIN WILL CONTINUE BEFORE MOVING OUT EARLY
TOMORROW MORNING AS THE FRONT MOVES THROUGH. STRONG COLD AIR
ADVECTION WILL TAKE PLACE LATE TONIGHT AND ESPECIALLY MONDAY AND
EVEN SOME MONDAY NIGHT. GUSTY NORTH WINDS WILL HELP USHER ANOTHER
COLDER AIRMASS INTO THE REGION AS THE PRESSURE GRADIENT REMAINS
TIGHTENED OVER THE REGION. MONDAY WILL BE QUITE CHILLY WITH THOSE
GUSTY WINDS DESPITE CLEARING SKIES AND HIGHS WILL REMAIN IN THE 40S.
MONDAY NIGHT WILL FEATURE POTENTIALLY OUR COLDEST NIGHT THUS FAR
GIVEN THE STRONG COLD AIR ADVECTION. MUCH OF THE MODEL GUIDANCE WAS
SHOWING WIDESPREAD TEENS NORTH OF I-20 AND EVEN INTO THE MID TEENS.
THIS LIKELY WOULD BE TOO BULLISH GIVEN WINDS REMAINING UP EVEN
SLIGHTLY AND NOT BEING DIRECTLY UNDER THE SFC HIGH ALONG WITH RECENT
MOIST GROUND. WENT WITH A SLIGHTLY WARMER MODEL BUT SOME LOCATIONS
COULD SEE UPPER TEENS STILL IN THE NORTH AND ESPECIALLY IF WINDS
SUBSIDE MORE THAN EXPECTED. EITHER WAY...LOOKS LIKE LOWER 20S ARE
POSSIBLE AREAWIDE. THE 1030MB SFC HIGH WILL MOVE OVER THE REGION
TUESDAY AND TUESDAY NIGHT THUS CONTINUING OUR COLDER WEATHER BUT
SHOULD NOT LINGER LONG OVER THE CWA. ANOTHER COLD NIGHT IS EXPECTED
TUESDAY NIGHT WITH CALMING WINDS AND CLEAR SKIES. HOWEVER SOUTHERLY
FLOW LOOKS TO RETURN IN THE WEST AND THE EASTERN PORTION OF THE STATE
IS PROBABLY MOST LIKELY TO SEE THE COLDEST LOWS.

LONG TERM...WEDNESDAY THROUGH SUNDAY...THE SFC HIGH WILL MOVE OFF
TO THE EAST WEDNESDAY AND LOW LEVEL SOUTHERLY FLOW WILL RETURN. THIS
WILL ALLOW FOR TEMPERATURES TO MODERATE AND MOISTURE TO SLOWLY
STREAM BACK INTO THE REGION BUT CONDITIONS WILL REMAIN DRY UNTIL
LATE IN THE WEEK. LOOKS LIKE THE NEXT CHANCE FOR RAIN WILL COME
THURSDAY AS A SHORTWAVE TROUGH TAPS INTO ENOUGH MOISTURE TO GENERATE
SOME LIGHT SHOWERS IN THE WEST. THIS WILL CONTINUE TO BE THE CASE
THROUGH THE REST OF THE WEEK AS A SERIES OF WEAK SHORTWAVE TROUGHS
WILL TRAVERSE THE REGION. BY THE WEEKEND A DEEPER RETURN OF MOISTURE
WILL OCCUR AHEAD OF OUR NEXT BIGGER WEATHER SYSTEM THAT LOOKS TO
AFFECT THE ARKLAMISS PERHAPS NEXT WEEKEND OR INTO EARLY NEXT WEEK.
BEFORE THIS...WARMER AIR WILL RETURN TO THE ARKLAMISS AND WE SHOULD
SEE TEMPERATURES CLOSER TO NORMAL. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       37  44  22  42 /  97   4   0   0
MERIDIAN      41  47  21  42 /  96   8   0   0
VICKSBURG     36  43  21  43 /  97   5   0   0
HATTIESBURG   44  50  24  45 /  96   6   0   0
NATCHEZ       37  44  22  43 /  96   4   0   0
GREENVILLE    33  41  21  40 /  90   6   0   0
GREENWOOD     34  40  19  39 /  94   8   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Nov 16, 1:44 PM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CST SUN NOV 16 2014

ARZ074-075-LAZ007>009-015-MSZ018-019-025>027-034>036-040-041-
171945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-
144 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ016-023>026-MSZ028>033-037>039-042>056-059-060-171945-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
144 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

PERIODS OF HEAVY RAINFALL WILL CONTINUE INTO TONIGHT...CREATING THE
POTENTIAL FOR LOCALIZED FLOODING. RAINFALL AMOUNTS OF 1 TO 3 INCHES
WILL BE COMMON...WITH LOCALLY HIGHER TOTALS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ057-058-061>066-072>074-171945-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
144 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

THERE IS A LIMITED THREAT FOR FLOODING AND SEVERE STORMS FROM THE
LATE AFTERNOON HOURS THROUGH THE EVENING. ISOLATED STORMS...MAINLY
SOUTH OF A LINE FROM MEADVILLE TO MAGEE TO QUITMAN...COULD PRODUCE
DAMAGING WIND GUSTS UP TO 60 MPH OR A BRIEF TORNADO. RAINFALL
AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF THE AREA...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO LOCALIZED
FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Nov 16, 4:37 PM CST, 5 hours 54 minutes before
MSZ055-063-064-162300-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
437 PM CST SUN NOV 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST SUN NOV 16 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF HEBRON AT 437 PM CST...MOVING EAST AT 35 MPH.

PEOPLE IN NORTHWESTERN JEFFERSON DAVIS...NORTHEASTERN LAWRENCE AND
SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3188 8974 3170 8976 3167 9003 3179 9005
TIME...MOT...LOC 2237Z 257DEG 31KT 3174 8997

CME
Special weather statement, Nov 16, 6:51 PM CST, 3 hours 40 minutes before
MSZ072-170115-
MARION MS-
651 PM CST SUN NOV 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CST SUN NOV 16 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER KOKOMO AT 651 PM CST...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN NORTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3126 9005 3142 8967 3122 8966 3114 9000
TIME...MOT...LOC 0051Z 246DEG 40KT 3121 8996

CME
Special weather statement, Nov 16, 7:03 PM CST, 3 hours 28 minutes before
MSZ064-065-170135-
JEFFERSON DAVIS MS-COVINGTON MS-
703 PM CST SUN NOV 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
703 PM CST SUN NOV 16 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES WEST OF MELBA AT 703 PM CST...MOVING NORTHEAST AT 50
MPH.

PEOPLE IN SOUTHERN COVINGTON AND SOUTHERN JEFFERSON DAVIS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3147 8986 3168 8950 3150 8946 3143 8966
      3143 8982 3141 8983
TIME...MOT...LOC 0103Z 244DEG 44KT 3144 8979

CME
Local storm report, Nov 16, 8:24 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST SUN NOV 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND DMG     3 SE LAUREL             31.66N 89.11W
11/16/2014                   JONES              MS   EMERGENCY MNGR

            TREE DOWN

&&

CME
Special weather statement, Nov 16, 10:09 PM CST, 22 minutes before
MSZ066-170440-
JONES MS-
1009 PM CST SUN NOV 16 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1009 PM CST SUN NOV 16 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES WEST OF ELLISVILLE AT 1010 PM CST...MOVING NORTHEAST
AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3168 8894 3154 8931 3176 8928 3182 8917
      3182 8902 3182 8894 3169 8893
TIME...MOT...LOC 0410Z 238DEG 33KT 3163 8926

CME
Local storm report, Nov 16, 10:22 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CST SUN NOV 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     6 E LAUREL              31.69N 89.04W
11/16/2014                   JONES              MS   EMERGENCY MNGR

            A FEW CHICKEN HOUSES DAMAGED AND TREES DOWN. POSSIBLE
            TORNADO.

&&

BRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 6:51 PM CSTSpecial Weather StatementJANMarion24 min
Nov 16, 7:03 PM CSTSpecial Weather StatementJANCovington32 min
Nov 16, 7:12 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis34 min
Nov 16, 7:33 PM CSTTornado WarningJANCovington, Jones57 min
Nov 16, 10:09 PM CSTSpecial Weather StatementJANJones31 min
Nov 16, 10:16 PM CSTSevere Thunderstorm WarningJANJones34 min
Nov 16, 10:28 PM CSTTornado WarningJANClarke, Jasper, Jones47 min
Nov 16, 10:50 PM CSTSpecial Weather StatementJANJefferson Davis30 min
Nov 16, 11:10 PM CSTSevere Thunderstorm WarningJANForrest50 min
Nov 16, 11:14 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones30 min
Nov 17, 12:03 AM CSTSpecial Weather StatementJANForrest27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.